0
RESEARCH PAPERS

Response Envelope Statistics for Nonlinear Oscillators With Random Excitation

[+] Author and Article Information
W. D. Iwan, P.-T. Spanos

California Institute of Technology, Division of Engineering and Applied Science, Pasadena, Calif.

J. Appl. Mech 45(1), 170-174 (Mar 01, 1978) (5 pages) doi:10.1115/1.3424222 History: Received May 01, 1977; Revised August 01, 1977; Online July 12, 2010

Abstract

An approximate analytical method is presented for determining both the stationary and nonstationary amplitude or envelope response statistics of a lightly damped and weakly nonlinear oscillator subject to Gaussian white noise. The method is based on the solution of an equivalent linear system whose parameters are functions of the response itself. The solution derived by the approximate method is compared with that obtained by computer simulation for a Duffing oscillator.

Copyright © 1978 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In